I am a 50 yo healthy, non-smoking, active (slender) woman. I have been dating a 63 yo man for about 1-1/2 yrs. He is a very kind man and we are extremely compatible. However, he is a heavy smoker, about 20 lbs overweight, takes toprol & lipitor and had triple by-pass surgery about 10 yrs ago.
When we first became sexually active, he was vigorous and could go for a long time to orgasm regularly. Now, when we have sex (only in the morning, he cannot get an erection at night), he is unable to maintain an erection after a few minutes..and then only if he keeps thrusting. If he stops, the erection goes away. I do not understand why our sex life has taken such a dive. Although I,m not sure, I do suspect that he was taking viagra in the beginning, but began having bad reactions (heartburn, dizziness).
I know this is a sensitive topic so I havent discussed it at length with him. He has told me that he masturbates to completion regularly (we only see each other once or twice a week). He says he is happy with not reaching orgasm as long as I am happy..well I'm happy with that, and as a result am avoiding sex altogether lately.
Could the meds and smoking be adversely affecting his sexual abilities? Is it normal for a 63 yo man to have trouble getting & maintaining an erection etc? Or is it time to bring this relationship to a platonic level & move on?
My brother has high blood pressure. He won't take his medicine a lot due to the fact of not getting an erection. (gross just thinking about it). Some medications do cause this problem. Has he ever tried viagra ? It may help. I wish you the best.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.